Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 179, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 13, 2013, 2:21 AM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2013, 2:21 AM EDT (06:21 UTC)
- Expired
- Aug 13, 2013, 3:00 AM EDT
- In force
- 39 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Crawford County, PA, Erie County, PA
The radar
The Pittsburgh radar (KPBZ), 140 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 2:25 AM EDT | TSTM WND DMG | Saegertown, PA | THREE TREES DOWN IN THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 6.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
363
WUUS51 KCLE 130621
SVRCLE
PAC039-049-130700-
/O.NEW.KCLE.SV.W.0179.130813T0621Z-130813T0700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
221 AM EDT TUE AUG 13 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA
ERIE COUNTY IN NORTHWEST PENNSYLVANIA
* UNTIL 300 AM EDT
* AT 218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GIRARD TO EDINBORO TO CAMBRIDGE SPRINGS TO 7 MILES EAST OF
LINESVILLE...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MEADVILLE...
WATERFORD...
UNION CITY...
SPARTANSBURG...
CORRY...
TITUSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4161 7963 4161 7982 4148 8001 4149 8052
4158 8052 4181 8025 4204 8034 4211 8018
4215 7976 4201 7975 4200 7960 4164 7960
TIME...MOT...LOC 0621Z 263DEG 28KT 4202 8018 4190 8007
4180 8006 4163 8026
$$
MULLEN2 follow-up statements
533
WWUS51 KCLE 130638
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
238 AM EDT TUE AUG 13 2013
PAC039-049-130700-
/O.CON.KCLE.SV.W.0179.000000T0000Z-130813T0700Z/
CRAWFORD PA-ERIE PA-
238 AM EDT TUE AUG 13 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EDT
FOR EASTERN ERIE AND CRAWFORD COUNTIES IN NORTHWEST PENNSYLVANIA...
AT 235 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WATERFORD TO UNION CITY TO 7 MILES SOUTH OF UNION CITY
TO MEADVILLE TO LINESVILLE...MOVING EAST AT 45 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
SPARTANSBURG...CORRY AND TITUSVILLE.
LAT...LON 4161 7963 4161 7982 4148 8001 4149 8052
4158 8052 4167 8042 4186 8007 4207 8013
4215 7976 4201 7975 4200 7960 4164 7960
TIME...MOT...LOC 0637Z 271DEG 39KT 4202 7994 4190 7983
4185 7982 4180 7982 4168 7995 4161 8016
4155 8048
$$
MULLEN708
WWUS51 KCLE 130700
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
300 AM EDT TUE AUG 13 2013
PAC039-049-130710-
/O.EXP.KCLE.SV.W.0179.000000T0000Z-130813T0700Z/
CRAWFORD PA-ERIE PA-
300 AM EDT TUE AUG 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ERIE AND CRAWFORD
COUNTIES IN NORTHWEST PENNSYLVANIA EXPIRES AT 300 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4161 7963 4161 7982 4148 8001 4149 8052
4158 8052 4167 8042 4186 8007 4207 8013
4215 7976 4201 7975 4200 7960 4164 7960
TIME...MOT...LOC 0700Z 271DEG 39KT 4201 7960 4189 7949
4184 7948 4179 7949 4167 7962 4161 7983
4155 8015
$$
KIELTYKAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:45 AM EDT, 36 minutes earlier.
Area forecast discussion, Aug 13, 1:45 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 145 AM EDT TUE AUG 13 2013 .SYNOPSIS... A COLD FRONT WILL PUSH SOUTH ACROSS THE AREA TONIGHT WITH A SECONDARY PUSH OF COOLER AND DRIER AIR ARRIVING ON TUESDAY. HIGH PRESSURE WILL BUILD EAST OVER THE AREA ON WEDNESDAY AND LINGER THROUGH THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... CURRENT FORECAST LOOKS REASONABLE WITH ONLY SLIGHT CHANGES NEEDED. LIKELY POPS OVERNIGHT STILL LOOK REASONABLE GIVEN THE ONGOING CONVECTION OVER NORTH CENTRAL OHIO AND WESTERN LAKE ERIE. IN ADDITION THERE IS A LINE OF CONVECTION ALONG THE APPROACHING COLD FRONT FROM CENTRAL LOWER MICHIGAN TO NORTHERN INDIANA. WITH SUNSET THE BOUNDARY LAYER IS BEGINNING TO STABILIZE WITH CIN INCREASING AND CAPE DECREASING. DEEP SHEAR HAS DECREASED OVER THE LAST FEW HOURS TO AROUND 30 KNOTS WHICH SHOULD LIMIT STORM PERSISTENCE. STILL THERE ARE A FEW NASTY STORMS OVER WESTERN LAKE ERIE. OVERNIGHT LOW TEMPERATURES MAY BE SLIGHTLY WARMER THAN EARLIER INDICATED SO WILL RAISE MIN TEMPERATURES SLIGHTLY. && .SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/... SURFACE COLD FRONT AND ASSOCIATED PRECIPITATION WILL BE SOUTH OF THE AREA BY TUESDAY MORNING WITH CONSIDERABLE DRYING OF THE COLUMN. SHORTWAVE SEEN ON WATER VAPOR IMAGERY SOUTH OF HUDSON BAY WILL FORCE THE UPPER TROUGH SOUTH ACROSS LAKE ERIE...WITH A SECONDARY PUSH OF COOL AIR SLIDING SOUTH OUT OF CANADA. MODELS HAVE TRENDED COOLER WITH THE APPROACHING AIRMASS WHICH SEEMS VALID GIVEN THE 12Z RAOBS ACROSS ONTARIO SHOWING 850MB TEMPS OF 1-3C THIS MORNING. EXPECT AN INCREASE IN DIURNAL CU WITH ENHANCEMENT FROM LAKE ERIE DURING THE AFTERNOON ON TUESDAY. BY WEDNESDAY MORNING 850MB TEMPERATURES WILL FALL TO 6C OVER LAKE ERIE WHICH SHOULD BE ENOUGH FOR LAKE EFFECT CLOUDS AND POSSIBLY A FEW SHOWERS. MORE SUN IN NW OHIO WILL HELP TEMPERATURES STILL REACH THE LOW 70S WHILE NE OHIO/NW PA WILL LIKELY BE CONFINED TO THE MID AND UPPER 60S. HIGH PRESSURE WILL EXPAND EAST OVER THE REGION FROM LATE WEDNESDAY THROUGH THURSDAY. THIS WILL MAKE FOR A COOL NIGHT ON WEDNESDAY NIGHT WITH LIGHT WINDS AND SUBSIDENCE RESULTING IN TEMPERATURES DIPPING INTO THE UPPER 40S IN THE COOLER LOCATIONS WHILE THE LAKESHORE AREAS REMAIN IN THE MID 50S. LOWERED TEMPERATURES SEVERAL DEGREES FOR WEDNESDAY NIGHT. TEMPERATURES WILL RECOVER A FEW DEGREES WITH MORE INSOLATION THURSDAY ALTHOUGH REMAINING UNDER THE INFLUENCE OF A LIGHT NORTHERLY FLOW. && .LONG TERM /FRIDAY THROUGH MONDAY/... SURFACE HIGH PRESSURE WILL PREVAIL OVER THE GREAT LAKES REGION THROUGH FRIDAY...THEN BEGIN TO SLOWLY DRIFT TO THE NORTHEAST. WITH THE UPPER LVL THICKNESSES RISING LATE WEEK...WILL SEE TEMPERATURES SLOWLY WARMING EACH AFTERNOON THROUGH THE WEEKEND BUT THEY WILL BE AT OR BELOW NORMAL. BY THE END OF THE FCST PERIOD THE TROUGH TRANSITIONS INTO A MORE ZONAL FLOW...THE FIRST BREAK DOWN OF THE TROUGH THAT WE HAVE SEEN IN WEEKS. AS THE SURFACE HIGH DRIFTS TO THE EAST THERE WILL BE WEAK RETURN FLOW IN THE LOW LEVELS INCREASING DEW POINTS INTO THE 60S BY SUNDAY/MONDAY. THE CHANCE FOR SHOWERS WILL RETURN AS A RESULT. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... COLD FRONT IS INTO NW OHIO WITH SHOWERS AND THUNDERSTORMS AHEAD OF IT. IFR CONDITIONS WILL OCCUR WITH THE THUNDERSTORMS. CEILINGS WILL LOWER IN THE WAKE OF THE FRONT WITH IFR CEILINGS A GOOD BET. CEILINGS WILL BEGIN TO RISE AS THE NORTHERLY WINDS INCREASE AROUND MID MORNING. WIND GUSTS SHOULD TOP OUT IN THE 2O TO 25 KNOT RANGE. .OUTLOOK...MAINLY VFR. && .MARINE... TONIGHT THE WINDS WILL BE PREDOMINATELY SW THEN SWITCH TO THE NW OVERNIGHT AS A COLD FRONT PUSHES SOUTH. THE INITIAL SURGE MAY INCREASE WINDS IN THE EASTERN BASIN TO 15 KT TUESDAY. CONFIDENCE IS INCREASING THAT WAVES WILL BUILD TO SMALL CRAFT ADVISORY TUESDAY NIGHT AS THE COLD AIR ADVECTION INCREASES WINDS TO AROUND 20KT WITH HIGHER GUSTS. THE TIMING AND DURATION OF THE STRONGEST MIXING AND CAA WILL BE REEVALUATED IN THE FORTHCOMING SHIFTS BEFORE HOISTING A HEADLINE. AFTER TUESDAY NIGHT THE WINDS WILL DISSIPATE AS HIGH PRESSURE BUILDS OVER THE LAKE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KEC NEAR TERM...LAPLANTE SHORT TERM...KEC LONG TERM...JAMISON AVIATION...MULLEN MARINE...JAMISON
Hazardous weather outlook, Aug 12, 4:00 AM EDT, 22 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 400 AM EDT MON AUG 12 2013 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-130900- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 400 AM EDT MON AUG 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 12, 8:38 PM EDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
838 PM EDT MON AUG 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 2 NE SANDUSKY 41.48N 82.69W
08/12/2013 E40.00 MPH LEZ144 OH TRAINED SPOTTER
CEDAR POINT
&&
THOMPSONLocal storm report, Aug 12, 9:33 PM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
933 PM EDT MON AUG 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 2 S FINDLAY 41.01N 83.64W
08/12/2013 HANCOCK OH LAW ENFORCEMENT
AN 8 INCH DIAMETER LIMB KNOCKED DOWN AND A 12 TO 16 INCH
DIAMETER TREE KNOCKED OVER.
&&
KIELTYKALocal storm report, Aug 13, 2:07 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
207 AM EDT TUE AUG 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG ERIE 42.13N 80.09W
08/13/2013 ERIE PA DEPT OF HIGHWAYS
A FEW LARGE LIMBS AND SOME POWER LINES DOWN.
&&
KIELTYKASpecial weather statement, Aug 13, 2:09 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 209 AM EDT TUE AUG 13 2013 OHZ014-PAZ001>003-130645- ASHTABULA INLAND-CRAWFORD-NORTHERN ERIE-SOUTHERN ERIE- 209 AM EDT TUE AUG 13 2013 ...STRONG THUNDERSTORMS MOVING ACROSS CRAWFORD...ERIE AND SOUTHERN ASHTABULA COUNTIES... AT 204 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GIRARD TO ALBION TO NEAR LINESVILLE TO ANDOVER...MOVING EAST AT 35 MPH. THIS AREA OF THUNDERSTORMS MAY PRODUCE A WIND GUST OF 40 TO 45 MPH. TORRENTIAL RAINFALL WILL ALSO OCCUR WITH A QUICK ONE TO ONE AND A HALF INCHES POSSIBLE.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 12:30 AM EDT | Severe Thunderstorm Warning | CLE | Erie | 75 min |
| Aug 13, 1:35 AM EDT | Areal Flood Warning | CLE | Erie | 4 hr |
| Aug 13, 1:45 AM EDT | Areal Flood Advisory | CLE | Crawford | 4 hr |
| Aug 13, 3:52 AM EDT | Rip Current Statement | CLE | Erie | 16 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.